Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 80, NWS Springfield, MO

October 22, 2017Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Oct 22, 2017, 9:44 AM CDT for Bourbon County, Kansas. It took effect at Oct 22, 2017, 8:30 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Oct 22, 2017, 9:44 AM CDT (14:44 UTC)
In effect from
Oct 22, 2017, 8:30 PM CDT
Expired
Oct 24, 2017, 8:17 AM CDT
In force
36 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 15.40 ft at Oct 22, 2017, 11:00 PM CDT.

actionminormoderate102010/2210/2310/2410/25
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

857 
WGUS43 KSGF 221444
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
944 AM CDT Sun Oct 22 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...

  Little Osage River at Fulton affecting Bourbon County.
   
.Heavy rainfall over the past 24 horus will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-230244-
/O.NEW.KSGF.FL.W.0080.171023T0130Z-171024T1317Z/
/FTNK1.1.ER.171023T0130Z.171023T0600Z.171023T1317Z.NO/
944 AM CDT Sun Oct 22 2017

For the Little Osage River at Fulton.    ...For the Little Osage 
River at Fulton...
* At 9:16 AM Sunday The stage was 11.2 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this evening 
  and continue to rise to near 23.8 feet by around midnight. The 
  river will fall below flood stage by tomorrow morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Fulton           22  11.2 Sun 09 AM  23.2   6.3   4.7


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$
1 follow-up statement
671 
WGUS83 KSGF 221948
FLSSGF
Flood Statement
National Weather Service Springfield MO
248 PM CDT Sun Oct 22 2017



 ...The Flood Warning is cancelled for the following rivers in 
Kansas...
 
  Little Osage River at Fulton affecting Bourbon County

&&

KSC011-222018-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-171024T1317Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
248 PM CDT Sun Oct 22 2017

The Flood Warning has been cancelled for  The Little Osage River at 
Fulton.
* At  2:15 PM Sunday The stage was 11.9 feet. 
* Flood stage is 22.0 feet. 
* Forecast...The river crested below flood stage at 12.2 feet. The 
  river will fall to 8.4 feet Monday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Fulton           22  11.9 Sun 02 PM   8.4   4.7   3.7


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 22, 5:51 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 22, 5:51 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
551 AM CDT Sun Oct 22 2017

.SYNOPSIS...
Issued at 222 AM CDT Sun Oct 22 2017

Line of strong/severe convection continues to march east across
the CWA with individual elements tracking northeast along the
line. Had an uptick in winds between 1 AM and 130 AM within the
line and had a couple of small mesovorts along a northwest to
southeast oriented line segment. Will need to continue monitoring
these northeast surges over the next couple/few hours. Convection
is starting to move into a more stable atmosphere across the
eastern Ozarks with best instability remaining further south into
Arkansas. Would expect our best severe chances will be with
northeast surges coming out of Arkansas through 4-5 AM. Showers
with more scattered lightning strikes remain further west across
the CWA behind the initial line and this area will continue to
track east overnight into Sunday morning.

Main forecast focus will be with remaining convection for the rest
of tonight into Sunday morning and then with temperatures for the
upcoming work week.

&&

.SHORT TERM...(Today and tonight)
Issued at 222 AM CDT Sun Oct 22 2017

For the rest of the overnight into today, strongest convection in
the line of storms should push out of the CWA by 12-13z, but may
still have a wind risk, especially with line segments surging to
the northeast. Lingering showers/storms will persist through the
morning hours with decreasing chances for precipitation from west
to east, eventually ending by late afternoon across the far
southeast cwa as the upper level low tracks east across the area.
Much drier air will move into the area behind the upper trough and
we should see clearing from west to east tonight. Temperatures
will be in the 60s today and dip down into the 40s tonight with a
few upper 30s not out of the question.

.LONG TERM...(Monday through Saturday)
Issued at 222 AM CDT Sun Oct 22 2017

A strong upper level jet will begin to dive soutehast out of
Canada into the plains on Monday and will carve out another
trough across the central U.S. A cold front will push through the
area during the day on Monday, but with the drier air moving into
the region tonight, precipitation is not expected. Windy
conditions are expected behind the front as a cold air mass surges
southeast. The windiest conditions are expected on Tuesday where
winds of 30 mph will be possible. Tuesdays highs will struggle to
get out of the 50s with Tuesday nights lows in the 30s. At this
point, it looks like most temperatures will remain above freezing
and winds will be stirring enough that a frost is not expected.

The main trough will shift east of the area on Wednesday and we
should see temperatures rebound again for Wednesday and Thursday.
Another strong push of Canadian air will arrive with a front on
Friday which will bring our next chance of rain. Can't rule out a
few snowflakes mixing in with the rain on the tail end of the
precipitation Friday night, but no accumulations are expected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 549 AM CDT Sun Oct 22 2017

Thunderstorm activity has pushed off east of the terminals early
this morning, with showers remaining across the area. JLN appears
to be on the back edge of the showers and that should end there
shortly. Low clouds extend a bit further west over eastern Kansas
so it may be a couple/few hours after 12z before the stratus
clears out at JLN and later in the day at SGF/BBG. Once it clears,
should have VFR conditions with much drier air moving into the
region later in the day and tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Oct 22, 6:12 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
612 AM CDT Sun Oct 22 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
612 AM CDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds will gust up to 30 mph on Tuesday. Temperatures
by next weekend will dip into the lower 30s with the potential of
a frost or freeze.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Oct 22, 4:27 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT SUN OCT 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 AM     TSTM WND DMG     2 NE MOODY              36.55N 91.97W
10/22/2017                   HOWELL             MO   EMERGENCY MNGR

            TREE DOWN ON E HWY JUST NORTH OF MOODY IN
            HOWELL COUNTY.

&&

BURCHFIELD
Local storm report, Oct 22, 4:34 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT SUN OCT 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     FALCON                  37.61N 92.38W
10/22/2017                   LACLEDE            MO   911 CALL CENTER

            DISPATCH REPORTED SEVERAL TREES DOWN IN THE
            SOUTHERN PART OF LACLEDE COUNTY INCLUDING
            THE FALCON AND COMPETITION AREAS.

&&

BURCHFIELD
Local storm report, Oct 22, 4:40 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 AM CDT SUN OCT 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND DMG     FORSYTH                 36.68N 93.12W
10/22/2017                   TANEY              MO   911 CALL CENTER

            DISPATCH HAD 3 TREES DOWN IN THE FORSYTH
            AREA DUE TO THUNDERSTORM WINDS.

&&

BURCHFIELD
Local storm report, Oct 22, 4:50 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT SUN OCT 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     SEYMOUR                 37.15N 92.77W
10/22/2017                   WEBSTER            MO   AMATEUR RADIO

            DAMAGE TO HAM RADIO TOWER.

&&

BURCHFIELD
Local storm report, Oct 22, 5:24 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT SUN OCT 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND DMG     NEVADA                  37.84N 94.36W
10/21/2017                   VERNON             MO   LAW ENFORCEMENT

            A PHONE LINE WAS BLOWN DOWN IN THE CITY OF
            NEVADA. A PICKUP TRUCK PULLING A TWENTY FOOT
            TRAIL WAS ALSO BLOWN OFF THE ROAD INTO THE
            MEDIAN TWO MILES SOUTH OF NEVADA.

1030 PM     TSTM WND GST     2 NNW HORTON            38.00N 94.37W
10/21/2017  E60 MPH          VERNON             MO   FIRE DEPT/RESCUE

            THUNDERSTORM WINDS ESTIMATED 60+ MPH AND
            ALMOST BLEW VEHICLE OFF ROADWAY.

1038 PM     TSTM WND DMG     WALKER                  37.90N 94.23W
10/21/2017                   VERNON             MO   LAW ENFORCEMENT

            A UTILITY TRAILER WAS FLIPPED OVER DUE TO
            STRONG WINDS IN WALKER.

1110 PM     TSTM WND DMG     JASPER                  37.34N 94.30W
10/21/2017                   JASPER             MO   PUBLIC

            POWER LINE REPORTED TO HAVE BEEN BLOWN DOWN
            IN THE TOWN OF JASPER MISSOURI.

1110 PM     TSTM WND DMG     CARTHAGE                37.17N 94.31W
10/21/2017                   JASPER             MO   PUBLIC

            POWER LINE WAS REPORTED DOWNED IN CARTHAGE.
            THIS IS A CORRECTION OF THE PREVIOUS LSR FOR
            THE LOCATION OF THE DOWN POWER LINE BEING IN
            CARTHAGE NOT IN THE TOWN OF JASPER.

1140 PM     TSTM WND DMG     LOCKWOOD                37.39N 93.95W
10/21/2017                   DADE               MO   CO-OP OBSERVER

            BIG TREE DOWN AND ONTO THE HIGHWAY JUST EAST
            OF THE OLD DRIVE-IN IN LOCKWOOD.

1145 PM     TSTM WND DMG     5 SW POWELL             36.57N 94.25W
10/21/2017                   MCDONALD           MO   911 CALL CENTER

            A FEW TREES DOWN EAST OF JANE ALONG HIGHWAY
            90.

1242 AM     TSTM WND DMG     3 NNW SPRINGFIELD       37.24N 93.30W
10/22/2017                   GREENE             MO   EMERGENCY MNGR

            POWERLINE DOWN IN SPRINGFIELD NEAR MISSOURI
            ST. AND KEARNEY.

0116 AM     TSTM WND GST     1 ESE FAIR GROVE        37.38N 93.14W
10/22/2017  M61 MPH          GREENE             MO   PUBLIC

            SOUTHSIDE OF FAIR GROVE.

0124 AM     TSTM WND GST     1 N FORSYTH             36.70N 93.12W
10/22/2017  E60 MPH          TANEY              MO   AMATEUR RADIO

0127 AM     TSTM WND DMG     FORSYTH                 36.68N 93.12W
10/22/2017                   TANEY              MO   911 CALL CENTER

            DISPATCH HAD 3 TREES DOWN IN THE FORSYTH
            AREA DUE TO THUNDERSTORM WINDS.

0140 AM     TSTM WND DMG     SEYMOUR                 37.15N 92.77W
10/22/2017                   WEBSTER            MO   AMATEUR RADIO

            DAMAGE TO HAM RADIO TOWER.

0140 AM     TSTM WND DMG     SEYMOUR                 37.15N 92.77W
10/22/2017                   WEBSTER            MO   TRAINED SPOTTER

            SHINGLES BLOWN OFF HOUSE ROOF. LAWN ITEMS
            BLOWN ACROSS YARD. EIGHT INCH TREE SPLIT.

0230 AM     TSTM WND DMG     FALCON                  37.61N 92.38W
10/22/2017                   LACLEDE            MO   911 CALL CENTER

            DISPATCH REPORTED SEVERAL TREES DOWN IN THE
            SOUTHERN PART OF LACLEDE COUNTY INCLUDING
            THE FALCON AND COMPETITION AREAS.

0250 AM     TSTM WND GST     1 ENE GAINESVILLE       36.61N 92.42W
10/22/2017  E65 MPH          OZARK              MO   AMATEUR RADIO

0333 AM     TSTM WND DMG     2 NE MOODY              36.55N 91.97W
10/22/2017                   HOWELL             MO   EMERGENCY MNGR

            TREE DOWN ON E HWY JUST NORTH OF MOODY IN
            HOWELL COUNTY.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:35 PM CDTSpecial Weather StatementSGFBourbon, Crawford55 min
Oct 21, 9:14 PM CDTSpecial Weather StatementSGFCherokee, Crawford76 min
Oct 21, 9:56 PM CDTSpecial Weather StatementSGFBourbon64 min
Oct 21, 10:49 PM CDTSevere Thunderstorm WarningSGFCherokee56 min

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.